Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 27, 2007, 2:19 PM PDT for Lyon County, Mineral County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 2:19 PM PDT (21:19 UTC)
- Expired
- Aug 27, 2007, 3:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 165 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 272120 SVRREV NVC019-021-272200- /O.NEW.KREV.SV.W.0031.070827T2119Z-070827T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 219 PM PDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN LYON COUNTY IN WESTERN NEVADA... WEST CENTRAL MINERAL COUNTY IN WESTERN NEVADA... * UNTIL 300 PM PDT * AT 217 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND VERY HEAVY RAIN PRODUCING LOCALIZED FLOODING. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF HAWTHORNE...OR ABOUT 19 MILES NORTHEAST OF BODIE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN MINERAL COUNTY AT 230 PM PDT LAT...LON 3848 11836 3807 11865 3842 11901 3859 11891 TIME...MOT...LOC 2119Z 293DEG 10KT 3844 11881 $$ JAH
1 follow-up statement
000 WWUS55 KREV 272147 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 240 PM PDT MON AUG 27 2007 NVC019-021-272200- /O.CON.KREV.SV.W.0031.000000T0000Z-070827T2200Z/ MINERAL NV-LYON NV- 240 PM PDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR EXTREME SOUTHEASTERN LYON AND WEST CENTRAL MINERAL COUNTIES... AT 238 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND HEAVY RAIN. THESE STORMS WERE LOCATED 10 TO 20 MILES SOUTHWEST OF HAWTHORNE...AND WEST OF STATE ROUTE 359...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... 9 MILES SOUTHWEST OF HAWTHORNE BY 255 PM PDT... HAIL UP TO THREE QUARTER INCH IN DIAMETER HAS BEEN REPORTED TO THE SOUTHWEST OF THE STORM. SOME OF THE HEAVIEST RAINFALL HAS BEEN REPORTED WEST OF HIGHWAY 95 NEAR HAWTHORNE. IF YOU ARE IN THE PATH OF THE STORM...TAKE SHELTER UNTIL THE STORM HAS PASSED. DO NOT DRIVE ACROSS FLOODED ROADS. LAT...LON 3848 11836 3807 11865 3842 11901 3859 11891 TIME...MOT...LOC 2140Z 293DEG 10KT 3842 11874 $$ OHARA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 PM PDT, 19 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT MON AUG 27 2007 .SHORT TERM... UPPER TROUGH BRUSHED ACROSS NORTHEAST CA AND WESTERN NV LAST NIGHT AND EARLY TODAY AND FLOW ALOFT HAS WEAKENED IN ITS WAKE. THIS WILL ALLOW MOISTURE TO GRADUALLY INCREASE AS SHORTWAVE RIDGE BUILDS ACROSS THE WESTERN GREAT BASIN AND CA TUESDAY THROUGH THURSDAY. THE RESULT WILL BE AN INCREASE IN THUNDERSTORMS ACROSS ALL OF WESTERN NEVADA AND FAR EASTERN CA BY WEDNESDAY WITH TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD. MAIN CHALLENGE WILL BE DETERMINING THUNDERSTORM LOCATION AND COVERAGE THROUGH MIDWEEK. NOT TOO MUCH CHANGE TO CURRENT THINKING. BY TUESDAY MOISTURE INCREASES ALONG AND SOUTH OF INTERSTATE 80 AND BY WEDNESDAY INTO THURSDAY PW VALUES WILL HAVE INCREASED TO AROUND .75 INCHES OR MORE ACROSS WESTERN NV AND EASTERN CA. THE MAIN FACTORS FOR CONVECTION WILL BE WHERE BEST INSTABILITY SETS UP ALONG WITH FAVORABLE LIGHT SOUTH TO SOUTHEAST STEERING FLOW...INCLUDING ANY FORCING MECHANISM FROM WEAK IMPULSES ROTATING AROUND THE RIDGE. FOR TONIGHT SOME REMANTS FROM THE WEAK LOW OFF THE SOUTHERN CA COAST MAY BRUSH SOUTHERN MONO AND MINERAL COUNTIES TOMORROW MORNING SO LEFT THE MENTION OF ISOLATED THUNDERSTORMS THERE EARLY TUESDAY. BY TUESDAY AFTERNOON WITH WEAK FLOW ALOFT CONVECTION WILL BE ABLE TO SPREAD AS FAR NORTH AS INTERSTATE 80. WEAK WEST FLOW SHOULD KEEP NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES DRY TOMORROW. WEDNESDAY LOOKS TO BE THE BEST DAY FOR ISOLATED THUNDERSTORMS ACROSS ALL OF NORTHEAST CA AND WESTERN NV AS UPPER FLOW BACKS TO MORE SOUTHERLY. INSTABILITY AXIS LIES ALONG THE SIERRA AND SOUTH OF HIGHWAY 50 SO EXPECT SCATTERED THUNDERSTORMS THOSE AREAS. BY THURSDAY THE UPPER FLOW BEGINS TO BECOME MORE SOUTHWESTERLY AS UPPER TROUGH EDGES TOWARD THE PACNW COAST...LIMITING CONVECTION TO THE NORTHERN WASHOE AND MONO/MINERAL CONVERGENCE ZONE AREAS. A FEW CELLS FOR THIS EVENING INTO THURSDAY MAY PRODUCE LOCALLY HEAVY RAIN WHICH WILL NEED TO BE CLOSELY MONITORED IF ANY SLOW MOVING STORMS PASS OVER RECENT BURN AREAS. TEMPS WILL REMAIN WELL ABOVE NORMAL THRU MIDWEEK. JAH .LONG TERM...FRIDAY THROUGH MONDAY... NO MAJOR CHANGES TO THE EXTENDED. ON FRIDAY THE STRONG RIDGE SHOULD STILL BE OVER THE SWRN CONUS. HOWEVER THE LONG RANGE MODELS BRING A SHORTWAVE TOWARD THE PACIFIC NW AND THIS WILL HELP TO FLATTEN THE RIDGE TO ITS SOUTH. THIS WOULD VEER OUR WIND FLOW FROM SWLY TO A DRIER MORE WLY COMPONENT. NOT MUCH CHANGE IN THE UPPER FLOW IS EXPECTED FOR SATURDAY. THE FLOW BACKS TO MORE SWLY ON SUNDAY AS AN UPPER TROUGH NEAR 50N 140W STARTS TO DEEPEN. FOR MONDAY THE GFS BRINGS A VORT MAX AND ASSOCIATED BAROCLINIC ZONE INTO WASHINGTON AND NRN OREGON. THIS SHOULD TIGHTEN THE GRADIENT OVER THE FAR NWRN ZONES OF THE KREV CWFA GIVING INCREASED WIND SPEEDS. WITH THE WLY FLOW ACROSS THE REGION WILL CONTINUE WITH A DRY FORECAST FOR THE FRIDAY THROUGH MONDAY TIME FRAME. TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH AFTN HIGHS IN THE 90S IN WRN NEVADA VALLEYS AND IN THE 80S IN THE SIERRA. OHARA && .AVIATION... .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. ISOLD TSTMS WILL OCCUR OVER THE SRN TWO-THIRDS OF TWEB RTE 402 FROM 21Z THROUGH 03Z THIS AFTN AND EVENING. MOISTURE WILL SPREAD NWD ON TUESDAY WITH ISOLD TSTMS POSSIBLE OVER MUCH OF WCNTRL NV AND THE ERN SIERRA. ISOLD TSTMS CAN BE EXPECTED OVER THE ENTIRE TWEB 402 RTE FROM 20Z THROUGH 04Z TUESDAY AFTN AND EVENING. OHARA && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:58 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 47 min |
| Aug 27, 3:00 PM PDT | Flash Flood Warning | REV | Mineral | 90 min |
| Aug 27, 4:24 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 66 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.